Skip to main content

Research Repository

Advanced Search

The meta Taylor rule

Lee, Kevin; Morley, James; Shields, Kalvinder

Authors

KEVIN LEE kevin.lee@nottingham.ac.uk
Professor of Economics

James Morley james.morley@unsw.edu.au

Kalvinder Shields k.shields@unimelb.edu.au



Abstract

We characterise U.S. monetary policy within a generalized Taylor rule framework that accommodates uncertainties about the duration of policy regimes and the specification of the rule, in addition to the standard parameter and stochastic uncertainties inherent in traditional Taylor rule analysis. Our approach involves estimation and inference based on Taylor rules obtained through standard linear regression methods, but combined using Bayesian model averaging techniques. Employing data that were available in real time, the estimated version of the 'meta' Taylor rule provides a flexible but compelling characterisation of monetary policy in the United States over the last forty years.

Citation

Lee, K., Morley, J., & Shields, K. (2015). The meta Taylor rule. Journal of Money, Credit and Banking, 47(1), doi:10.1111/jmcb.12169

Journal Article Type Article
Acceptance Date Aug 20, 2013
Publication Date Jan 23, 2015
Deposit Date Sep 11, 2015
Publicly Available Date Sep 11, 2015
Journal Journal of Money, Credit and Banking
Print ISSN 0022-2879
Electronic ISSN 0022-2879
Publisher Wiley
Peer Reviewed Peer Reviewed
Volume 47
Issue 1
DOI https://doi.org/10.1111/jmcb.12169
Keywords Taylor rule ; real-time policy ; model uncertainty ; U.S. interest rates
Public URL http://eprints.nottingham.ac.uk/id/eprint/29936
Publisher URL http://onlinelibrary.wiley.com/enhanced/doi/10.1111/jmcb.12169
Copyright Statement Copyright information regarding this work can be found at the following address: http://creativecommons.org/licenses/by-nc/4.0
Additional Information This is the peer reviewed version of the following article:
Lee, K.C., Morley, J. and Shields, K., 2015. The meta Taylor rule. Journal of Money, Credit and Banking, v. 47, no. 1, p. 73-98, which has been published in final form at
http://onlinelibrary.wi...doi/10.1111/jmcb.12169. This article may be used for non-commercial purposes in accordance with Wiley Terms and Conditions for Self-Archiving.

Files

The Meta Taylor Rule JMCB version(pdf version).pdf (1.2 Mb)
PDF

Copyright Statement
Copyright information regarding this work can be found at the following address: http://creativecommons.org/licenses/by-nc/4.0





You might also like



Downloadable Citations